# SDR 97ZZZX1980

- Difficulty date: March 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8367T
- Make and model: Piper PA-28-181
- Aircraft serial: 28190209
- System (JASC): 2720 · Rudder Control System
- Part: Bar Assy
- Part number: 6342008
- Condition: Cracked
- Location: Lt Rudder
- Part time: 3,445 hours
- Stage of operation: LD
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

WHILE MAKING A RIGHT CROSS-WIND LANDING, RUDDER FELT MUSHY AND WOULD ONLY MOVE THE 5 DEGREES LEFT.  INSPECTION REVEALED THE LEFT RUDDER BAR HAD CRACKED ALMOST COMPLETELY AT THE POINT WHERE THE STRAIGHT TUBING IS WELDED TO THE CURVED TUBING AND REINFORCED WITH A WELDED BRACE.  THREE CRACKS EMANATED FROM AN OILING HOLE, RADIALLY, THEN LONGITUDINALLY TO THE LEFT .3750 INCH, THEN CRACKED AROUND THE CIRCUMFERENCE OF THE TUBE.  TO PREVENT RECURRENCE IF EVIDENCE OF HARD LANDING DAMAGE EXISTS, THE RUDDER BARS SHOULD BE REMOVED AND CHECKED FOR BENDS.
